# SDR 20000912SH021

- Difficulty date: June 25, 2000
- Submitted: September 12, 2000
- Operation: General aviation
- Aircraft: N7520V
- Make and model: Cessna 177RG
- Aircraft serial: 177RG0817
- System (JASC): 3230 · Landing Gear Retraction/Extension System
- Part: Rod End
- Part number: S20496FG
- Condition: Failed
- Part time: 4,580 hours
- Stage of operation: LD
- How discovered: V
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

WHEN PILOT SELECTED GEAR DOWN, HE HEARD A POP/BANG UNDER THE FLOOR AND THE MAIN GEAR FAILED TO EXTEND.  ACFT WAS LANDED GEAR UP WITH MINIMAL AIRFRAME DAMAGE.  INVEST REVEALED MAIN GEAR ACTUATOR ROD END BEARING PN S2049-6FG HAD FAILED AND SPLIT APART AT THE SPHERICAL END.  FAILURE APPEARS TO HAVE STARTED AT THE HOLE IN THE ROD END USED FOR GREASING.  AREA INSP APPROX 8 HRS PRIOR, DURING ANNUAL, WITH NO VISUAL DEFECTS.  FOUND OLD CESSNA SI LETTER SE79-37 RECOMMENDING ROD END REPLACEMENT WITH PN S2426-6, WHICH IS NOW SUPERCEDED TO PN S3469-1.  NEW P/N IS A SEALED UNIT WITH NO GREASER HOLE.  SUBMITTER RECOMMENDED CESSNA RE-ADDRESS THIS AS A SERVICE BULLETIN WITH HIGHER PRIORITY.  (X)
